Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 32, NWS Cleveland, OH

April 25, 2013

NWS Cleveland, OH issued this small craft advisory at Apr 25, 2013, 3:29 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2013, 3:29 PM EDT (19:29 UTC)
Expired
Apr 25, 2013, 9:03 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

903 
WHUS71 KCLE 251929
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
329 PM EDT THU APR 25 2013

LEZ147>149-260200-
/O.NEW.KCLE.SC.Y.0032.130425T1929Z-130426T0200Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
329 PM EDT THU APR 25 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.


* WINDS AND WAVES: WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS
  AFTERNOON WITH WAVES INCREASING TO 3 TO 5 FEET. WINDS AND WAVES
  WILL DECREASE QUICKLY OVERNIGHT AS HIGH PRESSURE BUILDS
  OVERHEAD. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
1 follow-up statement
008 
WHUS71 KCLE 260103
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
903 PM EDT THU APR 25 2013

LEZ147>149-260215-
/O.CAN.KCLE.SC.Y.0032.000000T0000Z-130426T0200Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
903 PM EDT THU APR 25 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES ARE DROPPING BELOW SMALL CRAFT CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 1:39 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 25, 1:39 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
139 PM EDT THU APR 25 2013

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND
EVENING. HIGH PRESSURE WILL BUILD IN TONIGHT AND THEN MOVE EAST
FRIDAY NIGHT. A TROF WILL MOVE ACROSS THE REGION SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NEXT TROUGH AXIS IS MOVING ACROSS MICHIGAN THIS MORNING WITH AN
AREA OF SHOWERS LOCATED AHEAD OF IT. MODELS CONTINUE TO INDICATE
SOME LOW LEVEL INSTABILITY FOR THE AFTERNOON. THIS MAY BE JUST
ENOUGH TO PRODUCE SOME ISOLATED THUNDERSTORMS...ESPECIALLY ACROSS
THE CENTRAL AND EASTERN PORTION OF THE COUNTY WARNING AREA.
RAINFALL FROM THE SHOWERS WILL GENERALLY BE LESS THAN A TENTH OF
AN INCH.

OTHER THAN THE MINOR TIMING TWEAKS TO THE SHOWERS THERE WERE FEW
CHANGES TO THE HOURLY TEMPERATURES AND CLOUD COVER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
SOME SHOWERS COULD LINGER EARLY THIS EVENING...THEN THE CLOUDS
WILL DECREASE. WENT WITH THE COOLER GUIDANCE AS THE WINDS WILL
DECREASE AS THE HIGH BUILDS IN.

SOME CLOUDS ON FRIDAY AS A WEAK WEATHER SYSTEM ALOFT BRUSHES THE
AREA. OTHER THEN THAT WILL HAVE TO WAIT FOR THE NEXT WEATHER MAKER
A TROF TO AFFECT THE AREA LATE SATURDAY NIGHT AND SUNDAY. THE 00Z
ECMWF IS NOW BRINGING IN THE PRECIPITATION A LITTLE QUICKER THAN
BEFORE. THE POPS FOR SATURDAY NIGHT MIGHT NEED TO BE RAISED IF
THIS TREND CONTINUES. THE BEST CHANCE FOR ANY RAIN WOULD BE ON
SUNDAY AND EARLY SUNDAY EVENING...INCLUDED THUNDER AS THE AIRMASS
WILL BE A LITTLE UNSTABLE.

USED A BLEND OF GUIDANCE FOR THE HIGHS AND LOWS. WENT TOWARD THE
WARMER GUIDANCE FOR THE HIGHS BECAUSE OF THE TIME OF THE YEAR.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
LINGERING CHANCE OF A SHOWER ON MONDAY.   MODELS CONSISTENT STALLING
HIGH PRESSURE OFF THE MID ATLANTIC COAST SETTING UP A SOUTHERLY FLOW
AND GRADUALLY WARMING TEMPERATURES.  EXPECT NEAR SEASONAL TEMPS INTO
MID WEEK.  MODELS DIVERGE ON WEDNESDAY AS GFS MOVES THE NEXT COLD
FRONT ACROSS THE AREA WHILE ECMWF CONTINUES WITH RIDGE OVER THE
AREA.  LEANED TOWARD ECMWF SOLUTION AS THAT IS MODEL OF CHOICE FOR
WPC.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SCATTERED SHOWERS WILL MOVE WEST TO EAST ACROSS THE AREA DURING
THE REMAINDER OF THE AFTERNOON HOURS ALONG WITH A COLD FRONT.
KEPT TAFS VFR...ALTHOUGH THERE MAY BE ISOLATED MVFR CONDITIONS
WITHIN THE HEAVIER SHOWERS. THERE MAY BE EMBEDDED THUNDER TOO.
SOUTHWEST GUSTY WINDS WILL SHIFT TO THE WEST WITH THE FRONTAL
PASSAGE. GUSTS WILL COME DOWN THIS EVENING...AND THEN GO
LIGHT/VARIABLE FOR OVERNIGHT. CLEARING SKIES TOO THIS EVENING.
HIGH PRESSURE FOR FRIDAY.

.OUTLOOK...NON-VFR POSSIBLE SUNDAY.

&&

.MARINE...
FRONT WELL SE OF THE AREA. SMALL CRAFT WILL END LATER THIS
MORNING IN THE EAST AS WEAK RIDGE OF HIGH PRESSURE MOVES OVER THE
LAKE. HOWEVER EXPECT CHOPPY CONDITIONS THIS AFTERNOON AS SECONDARY
TROUGH...NOW OVER THE WESTERN LAKES...MOVES ACROSS THE LAKE. WINDS
DIMINISH QUICKLY THIS EVENING AS HIGH PRESSURE MOVES OVER THE
LAKE. WINDS SHIFT TO THE SOUTH FRIDAY NIGHT AS THE HIGH MOVES OFF
THE MID ATLANTIC COAST. HIGH PRESSURE WILL REMAIN NEARLY
STATIONARY THROUGH MONDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA/MULLEN
SHORT TERM...KIELTYKA
LONG TERM...DJB
AVIATION...OUDEMAN
MARINE...DJB
Hazardous weather outlook, Apr 25, 4:15 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
415 AM EDT THU APR 25 2013

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-260815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
415 AM EDT THU APR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.